Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 197, NWS Louisville, KY

May 24, 2017Garrard County, Lincoln County, Madison County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at May 24, 2017, 4:11 PM EDT for Garrard County, Lincoln County, Madison County, Kentucky. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2017, 4:11 PM EDT (20:11 UTC)
Expired
May 24, 2017, 5:00 PM EDT
In force
49 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Garrard County, KY, Lincoln County, KY, Madison County, KY

The radar

The Jackson,KY radar (KJKL), 83 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 1:19 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2017-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2017-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
828 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

401 
WUUS53 KLMK 242011
SVRLMK
KYC079-137-151-242100-
/O.NEW.KLMK.SV.W.0197.170524T2011Z-170524T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
411 PM EDT WED MAY 24 2017

The National Weather Service in Louisville has issued a

* Severe Thunderstorm Warning for...
  East central Lincoln County in central Kentucky...
  Southeastern Garrard County in central Kentucky...
  Southeastern Madison County in central Kentucky...

* Until 500 PM EDT

* At 411 PM EDT, severe thunderstorms were located along a line
  extending from Gum Sulphur to Wabp, moving northeast at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Berea, Duluth, Bighill, Combs, Turkeytown, Panola, Broughtentown,
  Dreyfus, Brassfield and Speedwell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 800 PM EDT for central
Kentucky.

LAT...LON 3772 8410 3767 8409 3765 8413 3757 8409
      3756 8416 3752 8420 3752 8430 3754 8430
      3753 8432 3754 8435 3747 8437 3748 8444
      3733 8450 3737 8460 3775 8408
TIME...MOT...LOC 2011Z 229DEG 40KT 3745 8447 3733 8437 

HAIL...1.00IN
WIND...60MPH
 
$$

ZT
4 follow-up statements
455 
WWUS53 KLMK 242027
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
427 PM EDT WED MAY 24 2017

KYC137-242036-
/O.CAN.KLMK.SV.W.0197.000000T0000Z-170524T2100Z/
Lincoln KY-
427 PM EDT WED MAY 24 2017

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINCOLN COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A tornado watch remains in effect until 800 PM EDT for central
Kentucky.

LAT...LON 3772 8410 3767 8409 3765 8413 3757 8409
      3756 8416 3752 8420 3752 8430 3754 8430
      3753 8432 3754 8435 3747 8437 3748 8444
      3775 8408
TIME...MOT...LOC 2026Z 228DEG 36KT 3753 8436 3741 8426 

$$

KYC079-151-242100-
/O.CON.KLMK.SV.W.0197.000000T0000Z-170524T2100Z/
Garrard KY-Madison KY-
427 PM EDT WED MAY 24 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN GARRARD AND SOUTHEASTERN MADISON COUNTIES...

At 426 PM EDT, severe thunderstorms were located along a line
extending from near Boone to Bummer, moving northeast at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Berea, Duluth, Bighill, Combs, Panola, Dreyfus, Brassfield, Speedwell
and Slate Lick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.

&&

A tornado watch remains in effect until 800 PM EDT for central
Kentucky.

LAT...LON 3772 8410 3767 8409 3765 8413 3757 8409
      3756 8416 3752 8420 3752 8430 3754 8430
      3753 8432 3754 8435 3747 8437 3748 8444
      3775 8408
TIME...MOT...LOC 2026Z 228DEG 36KT 3753 8436 3741 8426 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

ZT
202 
WWUS53 KLMK 242039
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
439 PM EDT WED MAY 24 2017

KYC079-242049-
/O.CAN.KLMK.SV.W.0197.000000T0000Z-170524T2100Z/
Garrard KY-
439 PM EDT WED MAY 24 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GARRARD COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A tornado watch remains in effect until 800 PM EDT for central
Kentucky.

LAT...LON 3774 8410 3769 8409 3768 8410 3767 8409
      3765 8413 3757 8410 3756 8417 3752 8420
      3752 8430 3754 8430 3753 8432 3754 8432
      3754 8435 3755 8435
TIME...MOT...LOC 2039Z 231DEG 35KT 3757 8425 3748 8417 

$$

KYC151-242100-
/O.CON.KLMK.SV.W.0197.000000T0000Z-170524T2100Z/
Madison KY-
439 PM EDT WED MAY 24 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN MADISON COUNTY...

At 439 PM EDT, severe thunderstorms were located along a line
extending from near Rockford to Threelinks, moving northeast at 40
mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Berea, Duluth, Bighill, Combs, Panola, Dreyfus, Brassfield, Speedwell
and Slate Lick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.

&&

A tornado watch remains in effect until 800 PM EDT for central
Kentucky.

LAT...LON 3774 8410 3769 8409 3768 8410 3767 8409
      3765 8413 3757 8410 3756 8417 3752 8420
      3752 8430 3754 8430 3753 8432 3754 8432
      3754 8435 3755 8435
TIME...MOT...LOC 2039Z 231DEG 35KT 3757 8425 3748 8417 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

ZT
194 
WWUS53 KLMK 242049
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
449 PM EDT WED MAY 24 2017

KYC151-242100-
/O.CON.KLMK.SV.W.0197.000000T0000Z-170524T2100Z/
Madison KY-
449 PM EDT WED MAY 24 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN MADISON COUNTY...

At 449 PM EDT, severe thunderstorms were located along a line
extending from near Blackburn to Hisel, moving northeast at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Panola, Dreyfus, Brassfield, Duluth, Speedwell and Combs. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.

&&

A tornado watch remains in effect until 800 PM EDT for central
Kentucky.

LAT...LON 3774 8410 3769 8409 3768 8410 3767 8409
      3765 8413 3757 8410 3756 8417 3763 8424
TIME...MOT...LOC 2049Z 229DEG 40KT 3763 8416 3754 8408 

HAIL...1.00IN
WIND...60MPH
 
$$

ZT
081 
WWUS53 KLMK 242058
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
458 PM EDT WED MAY 24 2017

KYC151-242108-
/O.EXP.KLMK.SV.W.0197.000000T0000Z-170524T2100Z/
Madison KY-
458 PM EDT WED MAY 24 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MADISON COUNTY
WILL EXPIRE AT 500 PM EDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.

A tornado watch remains in effect until 800 PM EDT for central
Kentucky.

Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.

LAT...LON 3774 8410 3769 8409 3768 8410 3767 8409
      3765 8413 3757 8410 3756 8417 3763 8424
TIME...MOT...LOC 2058Z 229DEG 40KT 3769 8408 3760 8400 

$$

ZT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:25 PM EDT, 46 minutes earlier.

Area forecast discussion, May 24, 3:25 PM EDT, 46 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
325 PM EDT Wed May 24 2017

.Short Term (Now through Thursday Night)...
Issued at 315 PM EDT Wed May 24 2017

...Severe Storms Possible Until Early Evening East of I-65...

Closed upper low over the mid-Mississippi Valley is starting to fill
in, but a vort lobe lifting through the Tennessee Valley ahead of it
has really sharpened and may be taking over as the main player in
our weather. Surface reflection is a deepening 995mb low now lifting
through south-central Kentucky. Axis of marginal instability running
just west of the I-75 corridor, with backed low-level winds,
continues to support a severe threat that includes the potential for
brief tornadoes. Thus we remain under a Tornado Watch roughly east
of a line from Frankfort to Greensburg to Tompkinsville, though we
will spend the late afternoon hours trimming counties from the south
end of the watch as surface winds shift to NW.

Precip shield associated with the upper system will take a bit
longer to exit, with additional rainfall approaching an inch along
the I-65 corridor, though locally higher totals are quite likely in
the more convective activity to the east. Expect the pattern to slow
down due to some Fujiwhara effect between the two upper lows, and we
will end up with a stacked system somewhere near Cincinnati by
daybreak on Thursday. POPs tonight will taper from likely
along/north of I-64 to a low chance across south-central Kentucky.

Elongated north-south trofiness early on Thursday will support
scattered to numerous showers with the highest POPs across the
Bluegrass region, closer to the low pressure center. Precip chances
will taper down fairly sharply in the afternoon, and no mention of
thunder given a lack of instability. Clouds and precip will hold
temps in check, especially in the Bluegrass where we may not get out
of the 60s. Expect dry conditions, gradual clearing, and seasonable
temps Thursday night as shortwave upper ridging takes over.

.Long Term (Friday through Wednesday)...
Issued at 305 PM EDT Wed May 24 2017

Expect unsettled weather for much of the holiday weekend, bookended
by dry and pleasant days on Friday and Monday. Shortwave ridging on
Friday will keep us dry for most of the day, but a weak disturbance
passing just to our north will warrant a slight chance POP for
southern Indiana late in the day. A weak front will drop into the
Ohio Valley Friday night and hang up parallel to the flow aloft.

For most of Memorial Day weekend, the front will remain nearly
stationary over the Ohio Valley, and a series of disturbances will
interact with this front to spawn multiple rounds of showers and
storms. Best chances will be Sat night into Sun as an upper trof
digs into the Plains, and the better dynamics aloft could allow for
a few stronger storms as well. Cold front looks to pass through
Sunday night, with a mid level dry slot bringing drier conditions
into Memorial Day.

Another chance for showers arrives Tuesday, with a few afternoon
thunderstorms possible as a shortwave embedded in the parent trough
rotates through our region.

&&

.Aviation (18Z TAF Update)...
Issued at 157 PM EDT Wed May 24 2017

Precipitation is currently lifting away from KSDF and KLEX. Both
sites will see some sun this afternoon. Rain that is currently over
KBWG will move northeast over SDF and then LEX for another round of
showers later this evening. KBWG is experiencing MVFR conditions due
to reduced visibilities with the rain. This will improve to low
level VFR during the late evening and early morning until ceilings
fall back to MVFR before sunrise. KSDF will fall into MVFR this
evening due to low ceilings and stay there through most of tomorrow.
KSDF may see IFR conditions as they near midnight. KLEX will fall
into MVFR conditions this evening because of dropping ceilings. As
the ceiling in KLEX continues to fall expect IFR conditions through
tomorrow morning.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Short Term........RAS
Long Term.........RAS
Aviation..........KDW
Hazardous weather outlook, May 24, 4:03 PM EDT, 8 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
403 PM EDT Wed May 24 2017

KYZ035>037-039>043-046>049-054>057-064>067-252015-
Franklin-Scott-Harrison-Anderson-Woodford-Fayette-Bourbon-Nicholas-
Washington-Mercer-Jessamine-Clark-Marion-Boyle-Garrard-Madison-Green-
Taylor-Casey-Lincoln-
Including the cities of Frankfort, Georgetown, Cynthiana,
Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Springfield,
Harrodsburg, Nicholasville, Winchester, Lebanon, Danville,
Lancaster, Richmond, Greensburg, Campbellsville, Liberty,
and Stanford
403 PM EDT Wed May 24 2017 /303 PM CDT Wed May 24 2017/

...TORNADO WATCH 264 IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Isolated to scattered thunderstorms will be possible into early
evening. Damaging wind gusts, large hail, and even a brief tornado
will be possible with the strongest storms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Chances for storms return for Saturday and Sunday as a stationary
front over the Ohio Valley serves as a focus for development.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening, mainly
in south-central and east-central Kentucky.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>078-
081-082-252015-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Spencer-Nelson-Larue-Butler-Edmonson-
Hart-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Taylorsville, Bardstown,
Hodgenville, Morgantown, Brownsville, Horse Cave, Russellville,
Bowling Green, Franklin, Providence, Scottsville, Glasgow,
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville,
and Albany
403 PM EDT Wed May 24 2017 /303 PM CDT Wed May 24 2017/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Isolated to scattered thunderstorms will be possible into early
evening, mainly in the I-65 corridor. Gusty winds, hail, and brief
heavy rainfall will be possible with the strongest storms.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Chances for storms return for Saturday and Sunday as a stationary
front over the Ohio Valley serves as a focus for development.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time. Spotters are
encouraged to relay any reports of hail, wind gusts, or flooding.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

RAS

In the hours before

Special weather statement, May 24, 3:25 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Louisville KY
325 PM EDT WED MAY 24 2017

KYZ066-078-242000-
Russell-Casey-
325 PM EDT WED MAY 24 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RUSSELL AND
SOUTHEASTERN CASEY COUNTIES...

At 324 PM EDT/224 PM CDT/, a strong thunderstorm was located over
Cains Store, moving northeast at 30 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Lawhorn Hill, Windsor, Teddy, Gilpin, Bethelridge, Lanhamtown,
Cantown, Decatur, Evona and Ware.

LAT...LON 3711 8501 3737 8487 3730 8471 3729 8472
      3724 8472 3712 8490 3706 8491
TIME...MOT...LOC 1924Z 202DEG 27KT 3713 8488

ZT
Special weather statement, May 24, 3:31 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Louisville KY
231 PM CDT WED MAY 24 2017

KYZ063-242015-
Hart-
231 PM CDT WED MAY 24 2017

...A SLOW MOVING LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL
HART COUNTY...

At 230 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles north of Munfordville to 12 miles
north of Glasgow. Movement was north at 20 mph.

Winds in excess of 30 mph and half inch hail are possible with these
storms.

Locations impacted include...
Munfordville, Horse Cave, Bonnieville, Woodsonville, Leitchfield
Crossing, Northtown, Forestville, Rowletts, Logsdon Valley and Lone
Star.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3738 8583 3716 8590 3717 8602 3742 8597
TIME...MOT...LOC 1930Z 202DEG 19KT 3737 8589 3717 8596

ZT
Local storm report, May 24, 3:34 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
334 PM EDT WED MAY 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             1 SE UPTON              37.46N 85.88W
05/24/2017  M0.75 INCH       LARUE              KY   PUBLIC

            DIME SIZE HAIL REPORTED ON I-65.

&&

EBW
Special weather statement, May 24, 3:34 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Louisville KY
334 PM EDT WED MAY 24 2017

KYZ029-045-242015-
Bullitt-Nelson-
334 PM EDT WED MAY 24 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NELSON AND SOUTH
CENTRAL BULLITT COUNTIES...

At 334 PM EDT, a strong thunderstorm was located 9 miles west of
Bardstown, moving north at 15 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Lebanon Junction, Ridgetop, Scuffletown, Deatsville, Belmont and
Lotus.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3773 8556 3774 8568 3775 8568 3776 8570
      3777 8570 3777 8571 3778 8572 3778 8573
      3792 8572 3792 8553
TIME...MOT...LOC 1934Z 188DEG 12KT 3779 8564

ZT
Special weather statement, May 24, 3:46 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Louisville KY
346 PM EDT WED MAY 24 2017

KYZ066-067-242015-
Lincoln-Casey-
346 PM EDT WED MAY 24 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN LINCOLN
AND EAST CENTRAL CASEY COUNTIES...

At 345 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 9 miles north of Hogue to Science Hill.
Movement was northeast at 40 mph.

Winds in excess of 40 mph and half inch hail are possible with these
storms.

Locations impacted include...
Crab Orchard, Kings Mountain, Ottenheim, Turkeytown, Bethelridge,
Broughtentown, Walltown, Waynesburg and Dog Walk.

LAT...LON 3733 8450 3735 8456 3722 8475 3729 8481
      3752 8452 3744 8446
TIME...MOT...LOC 1945Z 215DEG 34KT 3729 8476 3717 8465

ZT
Special weather statement, May 24, 4:08 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Louisville KY
408 PM EDT WED MAY 24 2017

KYZ038-045-242045-
Spencer-Nelson-
408 PM EDT WED MAY 24 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SPENCER AND NORTH
CENTRAL NELSON COUNTIES...

At 408 PM EDT, a strong thunderstorm was located near Bardstown,
moving northeast at 25 mph.

Winds in excess of 30 mph and dime size hail are possible with this
storm.

Locations impacted include...
Bardstown, Wakefield, Samuels, East Bardstown, Highgrove, Samuels
Field Airport, Deatsville, Withrow, Bourbon Springs and Coxs Creek.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3798 8529 3776 8545 3786 8561 3787 8560
      3788 8558 3790 8559 3792 8557 3793 8555
      3796 8552 3796 8553 3799 8549 3801 8551
      3802 8551
TIME...MOT...LOC 2008Z 212DEG 22KT 3787 8547

ZT

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 8:23 PM EDTAreal Flood AdvisoryLMKBoyle, Marion, Washington3 hr
May 24, 1:33 PM EDTSpecial Weather StatementLMKMonroe27 min
May 24, 1:40 PM EDTSevere Thunderstorm WarningLMKCumberland, Monroe35 min
May 24, 2:12 PM EDTSevere Thunderstorm WarningLMKCumberland33 min
May 24, 2:38 PM EDTSpecial Weather StatementLMKRussell37 min
May 24, 2:44 PM EDTSpecial Weather StatementLMKHart31 min
May 24, 2:49 PM EDTSpecial Weather StatementLMKAllen41 min
May 24, 2:52 PM EDTSpecial Weather StatementLMKRussell38 min
May 24, 3:03 PM EDTSpecial Weather StatementLMKLarue42 min
May 24, 3:25 PM EDTSpecial Weather StatementLMKCasey35 min
May 24, 3:31 PM EDTSpecial Weather StatementLMKHart44 min
May 24, 3:34 PM EDTSpecial Weather StatementLMKNelson41 min
May 24, 3:38 PM EDTAreal Flood AdvisoryLMKHardin, Hart, Larue3 hr
May 24, 3:46 PM EDTSpecial Weather StatementLMKLincoln29 min
May 24, 4:08 PM EDTSpecial Weather StatementLMKNelson37 min
May 24, 4:41 PM EDTSpecial Weather StatementLMKSpencer34 min
May 24, 5:31 PM EDTFlash Flood WatchLMKAnderson, Bourbon, Clark, Fayette, Franklin, Harrison and 8 more11 hr
May 24, 7:21 PM EDTAreal Flood AdvisoryLMKHenry, Oldham, Trimble4 hr
May 24, 7:27 PM EDTAreal Flood AdvisoryLMKJefferson4 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.